MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device model f7-027 and sn (b)(4) has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer (not explanted), no further investigation is possible at this time.Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed, no manufacturing deficiencies were identified.Since it is reported that the device model f7-027 was checked at the end of the surgery and during the emergency ultrasound, and no anomalies were identified, there is no evidence suggesting a device malfunction which could have contributed to the event.Ultimately, since no further information nor medical judgment on the event was provided, the root cause remains unknown at this time.Should the manufacturer receive additional information in the future, a follow up report will be provided.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent aortic and mitral valve replacement with corcym devices due to lesions on both valves.The patient received an optiform size 27 in mitral position and a top hat size 21 in aortic position.The devices were safely implanted during the surgery and patient did well during surgery.There was no abnormality or malfunction noted on the valve during surgery.The valves were tested after implantation and confirmed the position and opening and closing function was good.After the operation, the heart rate and blood pressure were stable, so the patient was then transferred to icu for observation.Two hours post-operation, the patient had a sudden loss of blood pressure (blood pressure 0), but the heartbeat remained.Then, the patient died.The emergency ultrasound showed inadequate opening and closing motion for s5 valve.Since no further investigation on the patient was possible, the site could not assess the relationship between the devices and the event, nor if the devices malfunctioned or not.No further information is available at this time.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
MDR Report Key12598202
Report Number3005687633-2021-00159
Device Sequence Number3586062
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)251018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060/S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberCPHV
Device Catalogue NumberF7-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR